Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 5, 2007, 9:37 PM EDT for Berrien County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2007, 9:37 PM EDT (01:37 UTC)
- Expired
- May 5, 2007, 10:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Berrien County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 9:40 PM EDT | TSTM WND DMG | Nashville, GA | 911 OPERATOR REPORTS TREES DOWN AND SOME HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1085 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 060137 SVRTAE GAC019-060215- /O.NEW.KTAE.SV.W.0043.070506T0137Z-070506T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 937 PM EDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA... THIS INCLUDES THE CITY OF NASHVILLE... * UNTIL 1015 PM EDT * AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NASHVILLE...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF RAY CITY BY 1010 PM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3125 8321 3127 8332 3104 8328 3108 8318 $$ 25-CAMP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 8:59 PM EDT, 38 minutes earlier.
Area forecast discussion, May 5, 8:59 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 PM EDT SAT MAY 5 2007
.UPDATE...SUMMERLIKE EVENING ACROSS THE EASTERN HALF OF THE CWA
WITH SEABREEZE CONVECTION FIRING UP. COOL TEMPERATURES
ALOFT...INCREASED LOW LEVEL MOISTURE AND A VIGOROUS SEABREEZE
HELPED CONTRIBUTE TO THE STORM THIS AFTERNOON.
ACTIVITY IS CURRENTLY ON THE DECREASE BUT THERE ARE STILL SEVERAL
BOUNDARIES FLOATING AROUND ACROSS THE BIG BEND AND SOUTH CENTRAL
GEORGIA...SO CANNOT RULE OUT AN ISOLATED STORM OR TWO FOR THE NEXT
FEW HOURS. HAVE REMOVED POPS FROM WESTERN ZONES...BUT WILL LEAVE
THEM IN A BIT LONGER OVER THE EAST. NO OTHER CHANGES MADE TO GRIDS
THIS EVENING.
&&
.AVIATION...ACTIVE NIGHT ACROSS PORTIONS OF THE AREA WITH SCATTERED
THUNDERSTORMS FIRING UP ALONG TWO SEABREEZE BOUNDARIES. WEST COAST FLORIDA
BOUNDARY HAS ADVECTED EASTWARD TO A LINE FROM NEAR VALDOSTA GA TO
NEAR GAINESVILLE FL. THE BIG BEND SEA BREEZE BOUNDARY ADVECTED
NORTH TO A LINE FROM NEAR VALDOSTA GA WESTWARD ALONG THE GEORGIA
FLORIDA BORDER TO NEAR LAKE SEMINOLE. THE KJAX-KTLH TWEB ROUTE 112
LEG IS VERY ACTIVE WITH THUNDERSTORMS AS FAR EAST AS MADISON
FLORIDA. THE REMAINDER OF TWB ROUTE 112 AND ALL OF TWEB ROUTE 117
FROM TAMPA IS GOOD FLYING...WITH SOME MID TO HIGH DECKS FROM THE
INTERIOR THUNDERSTORMS NEAR CROSS CITY. THUNDERSTORMS SHOULD END
WITHIN THE NEXT TWO HOURS. SOME MVFR FLYING WITH 3 TO 4SM BR
EXPECTED TOMORROW MORNING NEAR SUNRISE ALONG AREAS THAT RECEIVED
RAINFALL BETWEEN KTLH AND KJAX AND 5 TO 6SM REMAINDER OF AREA AND
AERODROMES. FOR TOMORROW...BACKDOOR COLD FRONT WILL ARRIVE MID
MORNING TOMORROW EASTERN PORTIONS OF AREA AND SWEEP ACROSS KTLH AND
KPFN TOMORROW AFTERNOON. EXPECT POST FRONTAL SCT LIGHT SHOWERS WITH
PERIODS OF MVFR VSBYS. CIGS SHOULD REMAIN AT 3500 FT AND ABOVE WITH
THE POST FRONTAL ACTIVITY. POST FRONTAL WINDS COULD POSSIBLY
GENERATE SOME LLWS.
&&
.MARINE...WINDS SHOULD REMAIN ON THE LIGHT SIDE OVERALL TONIGHT.
WILL ADJUST MARINES ZONES TO REMOVE PRECIP AND FRESHEN UP WIND
WORDING. OTHERWISE...NO CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 64 88 58 77 50 / 20 30 20 0 0
PANAMA CITY 68 88 63 77 55 / 10 20 20 0 0
DOTHAN 65 87 55 75 50 / 10 20 20 0 0
ALBANY 66 86 55 76 50 / 20 30 20 0 0
VALDOSTA 65 84 56 75 50 / 20 40 20 0 0
CROSS CITY 66 89 58 78 50 / 20 40 20 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
GMZ...NONE.
&&
CAMP/LANIERHazardous weather outlook, May 5, 5:54 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 554 AM EDT SAT MAY 5 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 554 AM EDT SAT MAY 5 2007 /454 AM CDT SAT MAY 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND THE NORTHEAST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT. LOCALLY DENSE FOG WILL BE PRESENT ALONG THE FLORIDA PANHANDLE COAST THIS MORNING. PORTIONS OF SOUTH CENTRAL GEORGIA...MAINLY NORTH OF VALDOSTA AND EAST OF ALBANY WILL SEE SMOKE TODAY FROM THE PERSISTENT WILDFIRE IN ATKINSON COUNTY. HOWEVER...THE SMOKE IS NOT EXPECTED TO BE DENSE. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL DEVELOP THIS AFTERNOON. THE BEST CHANCE FOR STORMS WILL BE OVER SOUTH CENTRAL GEORGIA...WITH CHANCES DECREASING TO THE WEST. AN ISOLATED STRONG THUNDERSTORM WITH HAIL AND GUSTY WINDS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A BACK DOOR COLD FRONT WILL SWEEP ACROSS THE AREA FROM NORTHEAST OT SOUTHWEST LATE SUNDAY AND SUNDAY NIGHT. THE FRONT WILL BE ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. AFTER THE FRONT PASSES...NORTHEAST WINDS WILL PICK UP QUICKLY ACROSS THE GULF COASTAL WATERS. WINDS WILL INCREASE TO CAUTIONARY LEVELS EVEN NEAR THE COAST AND ARE EXPECTED TO REACH SMALL CRAFT ADVISORY LEVELS FURTHER OFFSHORE. WINDS WILL ONLY GRADUALLY SUBSIDE ON MONDAY...PICK UP AGAIN BRIEFLY MONDAY NIGHT AND THEN BECOME LIGHT AGAIN BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 18-WOOL
In the hours before
Special weather statement, May 5, 4:47 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 447 PM EDT SAT MAY 5 2007 FLZ029-052115- LAFAYETTE- 447 PM EDT SAT MAY 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY... * UNTIL 515 PM EDT AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF MAYO...MOVING SOUTHEAST AT 5 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Special weather statement, May 5, 5:17 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 517 PM EDT SAT MAY 5 2007 FLZ029-052200- LAFAYETTE- 517 PM EDT SAT MAY 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY... * UNTIL 600 PM EDT AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MAYO...MOVING SOUTHEAST AT 5 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Special weather statement, May 5, 5:41 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 541 PM EDT SAT MAY 5 2007 FLZ034-052215- DIXIE- 541 PM EDT SAT MAY 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY... * UNTIL 615 PM EDT AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF CROSS CITY...MOVING SOUTHEAST AT 5 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Special weather statement, May 5, 7:57 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 757 PM EDT SAT MAY 5 2007 FLZ019-060045- MADISON- 757 PM EDT SAT MAY 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY... * UNTIL 845 PM EDT AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF MADISON...MOVING SOUTH AT 10 MPH. THIS STORM WILL BE NEAR... 5 MILES EAST OF MADISON BY 825 PM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Special weather statement, May 5, 9:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 926 PM EDT SAT MAY 5 2007 GAZ148-060200- BERRIEN- 926 PM EDT SAT MAY 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN COUNTY... * UNTIL 1000 PM EDT AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NASHVILLE...MOVING SOUTH AT 10 MPH. THIS STORM WILL BE NEAR... NASHVILLE BY 940 PM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:10 PM EDT | Red Flag Warning | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.